MAUDE Adverse Event Report: MEDTRONIC MEXICO KYPHON XPANDER¿ INFLATABLE BONE TAMP; ARTHROSCOPE

MEDTRONIC MEXICO KYPHON XPANDER¿ INFLATABLE BONE TAMP; ARTHROSCOPE
Model Number KPT1002
Medical Device Problem Codes Leak/Splash (1354); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from healthcare professional via a manufacturer representative regarding a patient with pre-op diagnosis- primary osteoporosis, compression fracture involved in the balloon kyphoplasty procedure.It was reported that intra-operatively, due to the breakage of the 10m balloon, a new balloon kit was opened and inflated.The leaked contrast media was washed with saline as much as possible.Ibt ruptured during inflation.There was no patient symptom reported.There were no further complications reported regarding the event.There was no delay in overall procedure time.The procedure was performed successfully by using a new product.Patient was not hospitalized prolong as a result of this event.Event was associated with the patient.The reported product was discarded for the patient suspected of being infected.On 2022-feb-14, received additional information that contrast media leaked inside the patient's body, when cement was injected, the cement injection was not seen clear because of the leakage.This product came in contact with the patient.

Brand Name
KYPHON XPANDER¿ INFLATABLE BONE TAMP
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
1800 pyramid place
memphis, TN 38132
6122713209
MDR Report Key13657982
Report Number9612164-2022-00860
Device Sequence Number5111496
Product Code HRX
UDI-Device Identifier00763000031657
UDI-Public00763000031657
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K041454
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/22/2023
Device Model NumberKPT1002
Device Catalogue NumberKPT1002
Device Lot Number222890588
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2022
Initial Report FDA Received Date03/03/2022
Date Device Manufactured09/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient Weight53 KG